Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 435, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 25, 2012, 4:33 PM CDT for Caddo County, Comanche County, Oklahoma. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2012, 4:33 PM CDT (21:33 UTC)
- Expired
- Aug 25, 2012, 5:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Caddo County, OK, Comanche County, OK
The radar
The Altus AFB radar (KFDR), 65 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 5:10 PM CDT | TSTM WND DMG | 4 S Anadarko, OK | NUMEROUS 2 INCH TREE LIMBS DOWNED. ESTIMATED 50-60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 326 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
460
WUUS54 KOUN 252133
SVROUN
OKC015-031-252215-
/O.NEW.KOUN.SV.W.0435.120825T2133Z-120825T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT SAT AUG 25 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 515 PM CDT
* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MEDICINE PARK...
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
LAWTON...CACHE...APACHE...ELGIN...CYRIL...FLETCHER...STERLING...
FORT COBB...MEDICINE PARK...FAXON...BOONE...FORT SILL...MEERS...
LAKE ELLSWORTH...STECKER AND LAKE LAWTONKA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TAKE SHELTER IN A STURDY BUILDING. BOATERS SHOULD RETURN TO
SHORE. AVOID LOW LYING AREAS AND FLOODED ROADS.
&&
LAT...LON 3442 9865 3475 9868 3519 9839 3485 9809
3471 9809
TIME...MOT...LOC 2128Z 230DEG 21KT 3476 9848
$$1 follow-up statement
507
WWUS54 KOUN 252207
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
507 PM CDT SAT AUG 25 2012
OKC015-031-252215-
/O.CON.KOUN.SV.W.0435.000000T0000Z-120825T2215Z/
COMANCHE OK-CADDO OK-
507 PM CDT SAT AUG 25 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM
CDT FOR NORTHEASTERN COMANCHE AND SOUTHEASTERN CADDO COUNTIES...
AT 505 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM APACHE TO ELGIN TO FAXON...MOVING NORTHEAST AT 25
MPH.
LOCATIONS IMPACTED INCLUDE...
LAWTON...APACHE...ELGIN...CYRIL...FLETCHER...STERLING...FORT SILL...
LAKE ELLSWORTH AND STECKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
TAKE SHELTER IN A STURDY BUILDING. BOATERS SHOULD RETURN TO SHORE.
AVOID LOW LYING AREAS AND FLOODED ROADS.
&&
LAT...LON 3444 9863 3479 9847 3516 9836 3485 9809
3471 9809
TIME...MOT...LOC 2205Z 242DEG 22KT 3496 9833 3472 9834 3451 9856
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 1:38 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Aug 25, 1:38 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 138 PM CDT SAT AUG 25 2012 .AVIATION DISCUSSION... RAIN AND THUNDERSTORMS ARE EXPECTED TO FORM OR MOVE INTO NORTHERN OKLAHOMA THIS AFTERNOON AND SLWOLY SPREAD SOUTHEAST OVERNIGHT. A WEAK FRONT WILL FOLLOW AND SHIFT WINDS TO THE NORTH OR NORTHEAST, ALTHOUGHT NOT VERY STRONG. .DISCUSSION... MOST MODELS INDICATE NOW THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM IN SOUTHERN KANSAS AND NORTHERN OKLAHOMA THIS AFTERNOON AND DRIFT SLOWLY SOUTHEAST. THE CYCLONIC CIRCULATION OVER CENTRAL KANSAS IS EXPECTED TO SLOWLY EVOLVE INTO A WEAK OPEN WAVE AND DRIFT ACROSS OKLAHOMA DURING THE FIRST HALF OF SUNDAY. A WEAK SURFACE TROUGH WILL BE ASSOCIATED AND TURN WINDS TO THE NORTH. BECAUSE THIS SYSTEM WILL MOVE SLOWLY AND BECAUSE THE ATMOSPHERE IS VERY MOIST, HEAVY RAINFALL IS EXPECTED IN SOME PARTS OF NORTHERN OKLAHOMA. RAIN MAY BECOME MORE IN THE FORM OF SHOWERS WITH THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST OKLAHOAM LATE TODAY AND EARLY SUNDAY. ONCE THIS SYSTEM EXITS SOUTHEAST OKLAHOMA LATE SUNDAY, CHANCES FOR RAIN RETURN TO NEAR ZERO FOR THE REST OF THE HOT AND HUMID WEEK. AN UPPER RIDGE IS EPXECTED TO BUILD NORTHWEST OF OKLAHOMA GIVING LITTLE DAY-TO-DAY CHANGE. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 88 69 89 / 60 60 20 20 HOBART OK 70 90 69 92 / 60 40 20 10 WICHITA FALLS TX 74 92 70 93 / 40 50 30 20 GAGE OK 67 87 67 90 / 50 20 10 10 PONCA CITY OK 69 85 68 89 / 70 50 20 10 DURANT OK 73 90 70 90 / 40 50 30 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/09
Hazardous weather outlook, Aug 25, 11:40 AM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1140 AM CDT SAT AUG 25 2012
OKZ004>048-050>052-TXZ083>090-261000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1140 AM CDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON AND THIS EVENING.
DISCUSSION...
A MID AND UPPER LEVEL TROUGH WILL MOVE SLOWLY EAST AND SOUTHEAST
ACROSS THE CENTRAL AND SOUTHERN PLAINS THROUGH SUNDAY. SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP
DURING THE AFTERNOON AND EVENING...ESPECIALLY ACROSS WESTERN
AND NORTHERN OKLAHOMA. A SURFACE TROUGH MAY ALSO AID IN THE
DEVELOPMENT OF STORMS ACROSS THE OKLAHOMA AND TEXAS PANHANDLES.
WEAK TO MODERATE INSTABILITY WILL DEVELOP AS TEMPERATURES WARM
INTO THE UPPER 80S AND 90S THIS AFTERNOON. THIS WILL SUPPORT
A FEW STRONG TO MARGINALLY SEVERE STORMS...THROUGH THE EARLY
EVENING.
STRONG WIND GUSTS NEAR 60 MPH...TORRENTIAL RAINFALL...AND
FREQUENTLY LIGHTNING MAY OCCUR WITH THE STRONGER STORMS.
THE BEST CHANCE FOR STRONG TO SEVERE STORMS WILL BE ACROSS THE
WESTERN THIRD OF OKLAHOMA.
SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE OVERNIGHT
HOURS WITH BETTER CHANCES FOR RAIN SHIFTING INTO CENTRAL AND EASTERN
OKLAHOMA BY EARLY SUNDAY.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 26
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...30 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL COULD LEAD TO MINOR FLOODING OF POORLY DRAINED AND
LOW-LYING AREAS IN ISOLATED LOCATIONS THROUGH TONIGHT...ESPECIALLY
OVER NORTHERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORM CHANCES WILL CONTINUE ACROSS THE ENTIRE AREA ON SUNDAY
AND SOUTH OF I-44 ON MONDAY DUE TO ABUNDANT MOISTURE...INSTABILITY...
AND LIFT FROM THE NEARBY LOW PRESSURE DISTURBANCE. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED...THOUGH A FEW STORMS MAY BE STRONG TO SEVERE.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL IS POSSIBLE ON SUNDAY...PARTICULARLY OVER NORTHERN
OKLAHOMA...WHICH COULD LEAD TO MINOR FLOODING OF POORLY DRAINED AND
LOW-LYING AREAS IN ISOLATED LOCATIONS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.In the hours before
Special weather statement, Aug 25, 2:53 PM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 253 PM CDT SAT AUG 25 2012 OKZ007-008-012-013-252030- GRANT OK-GARFIELD OK-KAY OK-NOBLE OK- 253 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRANT...EASTERN GARFIELD...KAY AND NORTHWESTERN NOBLE COUNTIES UNTIL 330 PM CDT... AT 251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FAIRMONT... MOVING EAST AT 25 MPH. OTHER SCATTERED STRONG STORMS WERE LOCATED ACROSS EASTERN GRANT AND WESTERN KAY COUNTIES NEAR MEDFORD...DEER CREEK AND BRAMAN. VERY HEAVY RAINFALL WILL OCCUR WITH THESE STORMS ALONG WITH GUSTY WINDS AND OCCASIONAL LIGHTNING. HAZARDS INCLUDE... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... BLACKWELL...TONKAWA...NEWKIRK...MEDFORD...GARBER...COVINGTON... LAMONT...BILLINGS...BRECKENRIDGE...BRAMAN...HUNTER...FAIRMONT... DEER CREEK...KILDARE...NARDIN...DOUGLAS...RENFROW...LUCIEN... CHILOCCO AND HAYWARD. LAT...LON 3699 9694 3621 9735 3622 9779 3700 9779 TIME...MOT...LOC 1951Z 265DEG 22KT 3633 9772
Special weather statement, Aug 25, 3:16 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 316 PM CDT SAT AUG 25 2012 OKZ011-015-017-252045- BLAINE OK-DEWEY OK-MAJOR OK- 316 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BLAINE... NORTHEASTERN DEWEY AND SOUTHWESTERN MAJOR COUNTIES UNTIL 345 PM CDT... AT 311 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CANTON...MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... CANTON...LONGDALE...CANTON LAKE...HUCMAC...HOMESTEAD AND SOUTHARD. LAT...LON 3633 9861 3615 9830 3593 9864 3605 9881 TIME...MOT...LOC 2011Z 220DEG 16KT 3603 9869 11
Special weather statement, Aug 25, 3:34 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 334 PM CDT SAT AUG 25 2012 OKZ007-008-252100- GRANT OK-KAY OK- 334 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GRANT AND NORTHWESTERN KAY COUNTIES UNTIL 400 PM CDT... AT 330 PM CDT...A SMALL CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED OVER NORTHEAST GRANT AND NORTHERN KAY COUNTIES. THE PRECIPITATION WAS MOVING NORTHEAST AT 15 TO 25 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... MEDFORD...BRAMAN...DEER CREEK...NARDIN...RENFROW AND CHILOCCO. LAT...LON 3669 9771 3670 9773 3700 9779 3700 9688 TIME...MOT...LOC 2030Z 233DEG 14KT 3692 9730 BT
Special weather statement, Aug 25, 4:24 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 424 PM CDT SAT AUG 25 2012 OKZ023-035-037-038-252200- KIOWA OK-CADDO OK-TILLMAN OK-COMANCHE OK- 424 PM CDT SAT AUG 25 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIOWA...SOUTHERN CADDO... NORTHEASTERN TILLMAN AND COMANCHE COUNTIES UNTIL 500 PM CDT... AT 423 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MEERS... MOVING NORTHEAST AT 20 MPH. HAZARDS INCLUDE... POTENTIALLY SEVERE WINDS GUSTING OVER 55 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... FREQUENT CLOUD TO GROUND LIGHTNING... LOCATIONS IMPACTED INCLUDE... LAWTON...ANADARKO...CACHE...APACHE...ELGIN...CYRIL...FLETCHER... STERLING...CEMENT...INDIAHOMA...MEDICINE PARK...BOONE...LAKE CHICKASHA...FORT SILL...MEERS...LAKE ELLSWORTH...STECKER AND LAKE LAWTONKA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. && LAT...LON 3487 9883 3523 9811 3471 9809 3437 9882 TIME...MOT...LOC 2123Z 232DEG 19KT 3475 9858
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 9:38 PM CDT | Special Weather Statement | OUN | Harper | 52 min |
| Aug 25, 1:23 AM CDT | Special Weather Statement | OUN | Harper | 37 min |
| Aug 25, 2:53 PM CDT | Special Weather Statement | OUN | Garfield, Grant, Kay | 37 min |
| Aug 25, 3:16 PM CDT | Special Weather Statement | OUN | Major | 29 min |
| Aug 25, 3:34 PM CDT | Special Weather Statement | OUN | Kay | 26 min |
| Aug 25, 3:39 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major | 50 min |
| Aug 25, 4:24 PM CDT | Special Weather Statement | OUN | Comanche | 36 min |
| Aug 25, 4:36 PM CDT | Special Weather Statement | OUN | Garfield | 24 min |
| Aug 25, 4:55 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 50 min |
| Aug 25, 5:01 PM CDT | Special Weather Statement | OUN | Dewey, Garfield | 29 min |
| Aug 25, 5:22 PM CDT | Special Weather Statement | OUN | Grady | 38 min |
| Aug 25, 5:27 PM CDT | Special Weather Statement | OUN | Dewey, Garfield | 33 min |
| Aug 25, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 39 min |
| Aug 25, 5:59 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 46 min |
| Aug 25, 6:17 PM CDT | Special Weather Statement | OUN | Custer, Roger Mills | 28 min |
| Aug 25, 6:22 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 38 min |
| Aug 25, 6:28 PM CDT | Special Weather Statement | OUN | Harmon | 32 min |
| Aug 25, 6:36 PM CDT | Special Weather Statement | OUN | Oklahoma | 24 min |
| Aug 25, 6:54 PM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 36 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.